MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-008
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_967 - paradigm, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 8x4 mm amplatzer valvular plug iii was chosen for a procedure.During procedure, the device interacted with the mechanical disk of an unknown aortic mechanical valve.The decision was made to percutaneously explant the 8x4 mm amplatzer valvular plug 3.An 8mm amplatzer vascular plug 2 was prepared for procedure and released from the delivery cable.However, the decision was made to also percutaneously explant the 8mm amplatzer vascular plug 2 due to an unknown reason.
 
Additional Manufacturer Narrative
H6 health effect - clinical code 4580 was removed.H6 health effect - impact code 4641 was removed.An event of unable to implant the device and off-label use was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no allegation of malfunction against the abbott devices or procedure.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the instructions for use, amplatzer vascular plug ii, arten600196858, revision 1.12, stated "intended use: the amplatzer¿ vascular plug ii is indicated for arterial and venous embolizations in the peripheral vasculature." this is considered as an off-label use of the device.However, it was unable to determine if the off-label use contributed to the reported incident.In addition, the implanting physician was aware the amplatzer vascular plug ifu.Therefore, a letter will not be sent out to the accountant.
 
Event or Problem Description
Subsequent the previously filed report, additional information was received and a correction needs to be made as both the 8x4 mm amplatzer valvular plug 3 and 8mm amplatzer vascular plug 2 were never released from their respective delivery cables.Both plugs were able to be safely removed after they were deemed inadequate for perivalvular leak reduction.The patient remain hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.There is no allegation of malfunction against the abbott devices or procedure.The patient had trivial perivalvular leakage and class 1 new york heart failure symptoms at the time of report.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20271049
Report Number2135147-2024-04658
Device Sequence Number11630376
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public(01)00811806010373(17)280331(10)8980997
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-008
Device Lot Number8980997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age34 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite